Kentucky, 2013

Flash Flooding and Damaging Winds in Kentucky, October 5 to 14, 2013

October 5 to 14, 2013 · NWS LMK · 11 events in 3 counties and zones

Multiple rounds of heavy tropical-like showers began Saturday, October 5th and continued through Sunday morning. This episodic convection developed within an unseasonably moist airmass south and east of a stalled boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$139,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Multiple rounds of heavy tropical-like showers began Saturday, October 5th and continued through Sunday morning. This episodic convection developed within an unseasonably moist airmass south and east of a stalled boundary. Overall, over a 48 hour period, 5 to locally over 7 inches of rain fall along the Ohio River from Louisville southwest to Owensboro, Kentucky. Louisville International Airport (KSDF), the official climate station for Louisville, received 7.52 inches of rain in three days, including 5.91 inches on October 5th alone. Even Lexington, located in the Bluegrass Region, totaled around 4 inches over the 5th and 6th. The bulk of this rain fell within a 6 hour period from Saturday evening through 1 am Sunday morning. Just under 4 inches fell across the Louisville metropolitan area during this time, stranding many automobiles and leading to several water rescues.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 5, 7:44 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Oct 5, 7:44 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT Sat Oct 5 2013

...Forecast Update...
Issued at 842 PM EDT Sat Oct 5 2013

Several concerns for the late evening and overnight. First off,
scattered to numerous showers and storms are now enveloping an area
northwest of a line from Bowling Green to Lexington as very deep
moisture is being pumped into the region between upper ridge to our
east and the approaching front. Showers and storms have produced
locally heavy rainfall this afternoon and evening and this will
continue into the overnight hours as PWATs remain in the 1.8 - 1.9
inch range. Some areas have already picked up 1 to 3 inches with
locally higher amounts. An additional 1 to 2 inches is expected
through the overnight and into tomorrow, which could lead to
localized areal and flash flooding problems. Will toss around the
idea of a Flash Flood Watch for the overnight period.

A secondary concern will be the threat of a few rotating storms as
bulk shear increases and storms ride along a clear instability axis
created by differential heating from earlier today. This would put a
very isolated tornado threat across south central Kentucky roughly
along and south of a line from BWG to Elizabethtown. A long track
supercell with a confirmed tornado touchdown is now moving into
extreme western Kentucky and will continue to track ENE. A few of
the isolated storms along this axis could begin to display some
supercellular characteristics. Will continue to monitor the
situation. SPC did mention our area for a possible tornado watch if
enough activity in the region persists.

Previous Update...
Issued at 533 PM EDT Sat Oct 5 2013

Main cluster of heavy rain showers and scattered storms is now
moving ENE out of the Bluegrass. Many 1 - 2.5 inch amounts were
reported in areas that saw the heaviest downpours, and did have some
reports of nuisance flooding in typical flood prone spots from
Louisville to Lexington. Will watch this evening as scattered heavy
rain showers and a few thunderstorms continue to move northeast
across north central Kentucky and southern Indiana, rotating around
the upper ridge. Rainfall will continue to be efficient as the next
batch of showers are associated with a 1.8" - 1.9" plume of high
PWATS. Will be monitoring these showers closely as they move into
the Louisville metro region and areas eastward as heavy rain has
already fallen today. Perhaps Flood Advisories or even an isolated
Flash Flood Warning will be warranted.

Forecast still looks on track for a more widespread precipitation to
begin moving in around midnight and through the day on Sunday, where
an additional 1 to 2 inches of rain will be likely.

.SHORT TERM (Now through Sunday Night)...
Issued at 300 PM EDT Sat Oct 5 2013

A deep cyclone and associated surface low remains on track to move
from the upper Midwest through the Great Lakes region today through
Monday. This system has already brought a snow storm and severe
weather to portions of the middle of the country. This system will
continue to shift east, with the associated cold front gradually
sliding through our area Sunday.

Ahead of the front, we are positioned in the warm sector today, with
a continuation of warm advection showers and storms moving northeast
mainly along the Ohio River. Expect these showers and storms to
decrease for a few hours this evening, becoming more scattered than
numerous. Then the cold front will move into our northwestern
forecast area around daybreak Sunday and slowly progress eastward
across southern Indiana and central Kentucky through the day and
into the evening. Along and ahead of this front, categorical showers
and embedded thunderstorms will slowly move east across the region,
with an increase in coverage starting tonight across our northwest
CWA and sliding east through the day Sunday. Showers will taper off
from west to east Sunday night.

The environment ahead of the front will be characterized by PW
values of 1.75+ inches, sub-cloud layer relative humidity of 80+
percent, and warm cloud depth values between 10 and 12 Kft. This
will strongly promote efficient rainfall. Locally heavy rainfall
will be a concern, especially where stronger convection moves across
the same locations. Ponding of water on area roadways and nuisance
flooding of normally flood-prone, low-lying areas will be possible.
Area average rainfall amounts should range between 1.3 inches across
our southeast to 2.5 inches across portions of southern Indiana and
north-central Kentucky from now to daybreak Monday. Locally higher
amounts will be possible. Also, this system will have 0-6km bulk
shear values between 35 and 45 knots during the most unstable time
period Sunday afternoon/early evening. So, a few of the stronger
embedded storms could mix down some strong, yet sub-severe wind
gusts.

Low temperatures tonight will remain on the warmer side in the low
to upper 60s. Highs tomorrow will be a challenge as the cold front
will be moving through. They will likely range from around 60
degrees in portions of southern Indiana to the upper 70s in east
central Kentucky. Lows Sunday night will drop into the upper 40s and
lower 50s.

.LONG TERM (Monday through Saturday)...
Issued at 311 PM EDT Sat Oct 5 2013

Monday through Wednesday Night...

Surface cold front is progged by multi-model consensus to be well
east of our region at the beginning of the forecast period.  Surface
front should be located across eastern Ohio and West Virgina Monday
morning with the upper trough axis pretty much overhead on us.  The
upper trough will swing east during the day.  Plenty of cold air
advection will stream in during the day likely resulting in steep
lapse rates.  Overall, we think the area will stay mostly dry, but
really can't rule out a light shower or sprinkle especially across
southern Indiana.  Current thinking is that we'll likely see
extensive stratocumulus development throughout the day which will
keep highs some 8-10 degrees below normal for early October. We went
with the cooler raw multi-model consensus for highs with readings
topping out in the very low 60s in the north with lower 60s across
central and southern KY.

High pressure will build into the region Monday night resulting in
clearing skies and much cooler temperatures.  Again we went closer
to the raw multi-model consensus guidance here with lows in the
lower 40s in most places.  Best chances of sub 40 degree readings
would be across southern Indiana and perhaps a portion of far
northern KY including the far northern Bluegrass.

High pressure will hold sway across the Ohio Valley for Tuesday and
Wednesday.  Mostly sunny days and mostly clear nights are expected.
Highs Tuesday will moderate a bit with readings warming into the
upper 60s...with upper 60s to the lower 70s by Wednesday afternoon.
Overnight lows Tuesday night will cool into the mid 40s with
mid-upper 40s expected for Wednesday night.

Thursday through Saturday...

The long term multi-model solutions agree in developing yet another
highly amplified pattern toward the end of next week.  The models
suggest that a rather large western US trough will develop with a
downstream ridge over the eastern US.  With the ridge strongly
influencing our weather, we should continue to see dry and mild
conditions continue Thursday through Saturday with a continued
moderation in temperatures.  Highs during the period will warm into
the 70-75 degree range with overnight lows in the upper 40s to the
lower 50s.

&&

.AVIATION (00Z TAF Update)...
Issued at 615 PM EDT Sat Oct 5 2013

Cluster of heavy rain with embedded thunderstorms will move east of
LEX in the next hour, with visibilities below 1 mile improving.
Thereafter, the TAF sites should remain in an environment with
scattered showers (~50% coverage) through much of the evening, with
prevailing VFR conditions outside of any shower. Will include tempos
for shra to account for this. More widespread heavy rain showers and
storms move in later tonight as a plume of very deep moisture
continues to surge into the area ahead of a cold front. Look for
BWG/SDF to see the more widespread coverage of showers in the pre-dawn
hours (~4-5 AM EDT), lasting for much of the day on Sunday. Expect
prevailing MVFR visibilities in the steady moderate rain, with brief
period of IFR in the heavier pockets. Expect ceilings to lower below
fuel alternate sometime by late morning on Sunday at BWG/SDF. LEX
should expect the same conditions, only with timing a couple hours
behind for each element. Surface winds will slowly veer to SW then W
as the front approaches and then passes.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Updates........BJS
Short Term.....MJP
Long Term......MJ
Aviation.......BJS
Hazardous weather outlook, Oct 5, 9:41 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT SAT OCT 5 2013

INZ076>079-083-084-089>092-KYZ023>043-045-049-053-070245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-CLARK KY-LARUE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...WINCHESTER...HODGENVILLE
1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAIN SHOWERS AND STORMS WILL CONTINUE OFF AND ON OVER THE
AREA TONIGHT. MANY AREAS HAVE ALREADY SEEN 2 TO 3 INCHES OF
RAINFALL...WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED THROUGH
LATE SUNDAY. THEREFORE...AREAL AND FLASH FLOODING WILL BE A
THREAT. USE CAUTION IF TRAVELLING AND NEVER DRIVE INTO FLOOD
WATERS!

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT
AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. LOCALIZED AREAL
AND FLASH FLOODING WILL BE POSSIBLE...ALONG WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ046>048-054>057-061>067-070>078-081-082-070245-
WASHINGTON KY-MERCER KY-JESSAMINE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1041 PM EDT SAT OCT 5 2013 /941 PM CDT SAT OCT 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED HEAVY RAIN SHOWERS AND STORMS WILL BE
POSSIBLE AFTER MIDNIGHT. WATCH FOR PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM AND HEAVY RAIN CHANCES CONTINUE THROUGH SUNDAY NIGHT
AS THE FRONT MOVES THROUGH THE LOWER OHIO VALLEY. AGAIN THE MAIN
CONCERNS WILL BE GUSTY WINDS AND THE POTENTIAL FOR PONDING OF
WATER ON ROADWAYS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJ

In the hours before

Special weather statement, Oct 5, 3:45 PM EST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT SAT OCT 5 2013

KYZ042-043-052105-
BOURBON KY-NICHOLAS KY-
445 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...AND MOVING EAST AT 25 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARIS...
  BLACKS CROSSROADS AND MILLERSBURG...
  LITTLE ROCK AND HOOKTOWN...
  JACKSTOWN AND PLUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3817 8399 3816 8426 3828 8437 3830 8436
      3828 8434 3830 8434 3829 8433 3831 8431
      3831 8429 3835 8424 3838 8416 3820 8396
TIME...MOT...LOC 2045Z 250DEG 23KT 3823 8422

SCHOETTMER
Local storm report, Oct 5, 4:01 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT SAT OCT 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            JEFFERSONTOWN           38.21N  85.57W
10/05/2013                   JEFFERSON          KY   BROADCAST MEDIA

            HIGH WATER GATHERED IN TYPICAL FLOOD PRONE LOCATIONS
            NEAR BEARGRASS CREEK.

&&

EVENT NUMBER LMK1300495

SCHOETTMER
Special weather statement, Oct 5, 6:58 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SAT OCT 5 2013

INZ077-084-089>092-KYZ025-060045-
CLARK IN-CRAWFORD IN-FLOYD IN-HARRISON IN-MEADE KY-PERRY
IN-WASHINGTON IN-
758 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
SALEM TO 8 MILES WEST OF CORYDON TO 15 MILES NORTH OF HARDINSBURG...
AND MOVING NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CORYDON...
  RAMSEY AND PALMYRA...
  ANDYVILLE AND CENTRAL BARREN...
  NEW SALISBURY AND NEW AMSTERDAM...
  TITUS AND LODALE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3857 8582 3831 8591 3803 8609 3803 8646
      3804 8650 3834 8635
TIME...MOT...LOC 2358Z 245DEG 23KT 3843 8614 3819 8625
          3801 8644

SCHOETTMER
Special weather statement, Oct 5, 7:48 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
848 PM EDT SAT OCT 5 2013

INZ077-090>092-KYZ030-031-060135-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-WASHINGTON IN-
848 PM EDT SAT OCT 5 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF NEW ALBANY TO NEW ALBANY TO 7 MILES SOUTHEAST OF CORYDON...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  LOUISVILLE...
  NEW ALBANY...
  CARWOOD AND LOTTICK CORNER...
  WILSON AND SAINT JOSEPH...
  BLUE LICK AND SELLERSBURG...
  MEMPHIS AND HENRYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3840 8552 3820 8565 3813 8609 3826 8600
      3848 8607 3861 8563 3860 8558
TIME...MOT...LOC 0049Z 250DEG 24KT 3843 8592 3830 8588
          3816 8599

SCHOETTMER

The radar

The Louisville radar (KLVX), 46 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

7 flash flood, 4 thunderstorm wind. Local standard time, as filed.

Flash Flood, Jefferson

When
October 5, 9:45 PM EST
Where
Jefferson County, 0.93 mi N of St Regis Park to 1.06 mi N of St Regis Park
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.243, -85.549

Several lanes were blocked by around 1 foot of flowing water near the intersection of Shelbyville Road and Blankenbaker Parkway.

Flash Flood, Jefferson

When
October 5, 10:27 PM EST
Where
Jefferson County, 1.09 mi E of Pleasure Ridge Park to 0.8 mi E of Pleasure Ridge Park
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.150, -85.760

A spotter reported water over KY 1020 just south of Fairdale near Southside Drive. Traffic was halted for a while.

Flash Flood, Jefferson

When
October 5, 10:31 PM EST
Where
Jefferson County, 0.86 mi ENE of Louisville to 0.94 mi ENE of Louisville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.234, -85.765

Numerous reports of flash flooding developed across metropolitan Louisville. Several people were rescued from their vehicles in Okolona, Douglass Hills, Edgewood, and Jeffersontown. Flowing water reached the tire tops of several automobiless along Ormsby Lane.

Flash Flood, Jefferson

When
October 6, 12:00 AM EST
Where
Jefferson County, 1.29 mi WSW of Newburg to 1.34 mi WSW of Newburg
Cause
Heavy Rain
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
38.160, -85.700

Local media reported that several feet of water accumulated in several basements at the Guardian Court Apartments in Okolona.

Flash Flood, Jefferson

When
October 6, 1:16 AM EST
Where
Jefferson County, 0.88 mi NE of Parkway Vlg to 0.81 mi NE of Parkway Vlg
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.210, -85.690

Local media reported that several feet of water accumulated on several driveways near the Village Park Apartments.

Flash Flood, Jefferson

When
October 6, 1:19 AM EST
Where
Jefferson County, 1.79 mi NNW of West Buechel to 1.62 mi NNW of West Buechel
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.205, -85.660

Several roads were flooded around Medford Lane and Livermore Place.

Flash Flood, Jefferson

When
October 6, 1:34 AM EST
Where
Jefferson County, 0.2 mi WSW of Richlawn to 0.08 mi W of Richlawn
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.249, -85.603

A spotter reported flooding within the Brookside Apartment Complex and the Hyundai card dealership along Shelbyville Road at Copper Creek Drive.

Thunderstorm Wind, Fayette

When
October 6, 2:12 PM EST
Where
Fayette County, 2.14 mi NNE of Jonestown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.010, -84.490

The Lexington Emergency Dispatch reported large tree limbs downed near the intersection of Alumni Drive and Turkey Foot Road.

Thunderstorm Wind, Fayette

When
October 6, 2:20 PM EST to October 14, 2:20 PM EST
Where
Fayette County, 1.83 mi S of Viley
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.054, -84.552

A spotter reported a large tree downed across a road near the intersection of Alexandria and Cambridge Drives. One lane became impassable for a time.

Thunderstorm Wind, Fayette

When
October 6, 2:28 PM EST
Where
Fayette County, 2.26 mi ENE of (Lex)blu Grs Fld Lex
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.044, -84.562

A tree fell across power lines along Standish Way.

Thunderstorm Wind, Bourbon

When
October 6, 3:15 PM EST
Where
Bourbon County, 0.88 mi SW of Paris
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
38.210, -84.260

Local emergency management reported trees and power lines downed across Paris. Several power outages ensued.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyWarnings in Kentucky, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 474130, 474131, 474132, 474133, 474134, 474135, 474136, 474137, 474138, 474139, 474140.